MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP PROBE 1L M BOLT; ICP MICRSOSENSORS - CERELINK

INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP PROBE 1L M BOLT; ICP MICRSOSENSORS - CERELINK
Model Number 826851
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: a facility reported a cerelink sensor (id 826851) was placed in the patient on (b)(6) 2022 for pseudotumor evaluation.In the evening it was reported that the icps were -3.The nurse stated that she felt there was no clinical reason for the negative numbers.The nurse did report that the patient was sitting up in bed, on her phone, in no distress.The physician assistant also stated that, " it could be attributed to the patient sitting up in bed, but did feel it was a large discrepancy." the cerelink monitor had a good and responsive waveform, however, there was a concern that the information the monitor was giving the providers wasn't valid.It is unknown if the sensor was removed or if the patient was still monitored.Clinical questionnaire provided by the customer: time/date of failure: (b)(6) 2022, reported at 1919.Description of the failure: "pt had bolt placed in or in the late afternoon.The monitor was on battery power until the patient went to the icu when it was plugged in and connected to the patient monitor.Icp at placement was 12.Night rn called clinical specialist at 1919 regarding icp being -3.Night rn did not know of a clinical reason why the patient would be negative.The patient was sitting up in bed on her phone, alert and responsive.Clinical specialist reported the negative reading to the pa.Pa expressed distrust of the number but said it could be because the patient was sitting up but found it to be unlikely." sensor information: kit used: metal bolt (826851), serial number: unknown, lot number: unknown, implant location: parenchymal, hospital location of implant: operating room.Did the failure occur during patient movement? (i.E.Reposition, transport, out of bed for bathroom, ambulate, chair, etc.): unknown.What was the mean icp before the ¿event¿? icp value: 12.What was the icp waveform quality before the ¿event¿? waveform was good and responsive.What is the current mean icp? -3.What is the icp waveform quality after the ¿event¿? waveform remained good and responsive.When the failure occurred, was the cerelink monitor plugged into the wall? yes.When the failure occurred, was the cerelink monitor connected to a patient monitor? yes.Does the icp value on cerelink match the icp value on the patient monitor? yes.When the failure occurred, where was the cerelink monitor positioned? unknown.List all devices being used close to the cerelink monitor: just bedside monitor and pulse ox.Other devices implanted in the head? (shunt, evd, subdural drain).If yes, specify: no.Were bipolar or monopolar forceps used while the sensor was plugged in? unknown, but the physician doesn't usually use them describe the quality of the insertion: didn't see this insertion, but prior insertions by this physician have been very simple and well done.
 
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cerelink sensor (id 826851) was not returned for evaluation (as per customer, product not available) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CERELINK ICP PROBE 1L M BOLT
Common Device Name
ICP MICRSOSENSORS - CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14634281
Report Number3013886523-2022-00258
Device Sequence Number20313079
Product Code GWM
UDI-Device Identifier10886704075431
UDI-Public10886704075431
Combination Product (Y/N)N
PMA/510(K) Number
K173192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826851
Device Catalogue Number826851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown